Hail, Louisa
- When
- June 6, 1:50 PM EST
- Where
- Louisa County, 5 mi S of Louisa
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.950, -78.000
17 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 6, 9:10 AM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 1010 AM EDT THU JUN 6 2002 FCST TRENDS FM PREV ZFP IN GOOD SHAPE. WL UPDATE FCST MNLY FOR ENHANCED TSTM WORDING. ENTIRE FA IN SPC SLIGHT RISK SVR TODAY. AREA MORNING SOUNDINGS VERY UNSTABLE AND SUPPORT LIKELIHOOD OF SVR TSTMS. HIGH PWATS AOA 1.5 ALSO SUGGEST PSBLTY OF HEAVY DOWNPOURS. LOTS OF SUN/SFC HTG THRU MIDDAY BUT MAY TAKE TIL MID AFTN TO REACH L-M90 CNVTV TEMPS SO PUSH BACK PCPN TIMING A BIT. PREV DISC BLO: ------------------------------------------------------------------- LATEST SATELLITE IMAGERY SHOWING MOSTLY CLEAR CONDITIONS ACROSS THE CWA...WITH BROKEN TO OVERCAST CONDITIONS TO THE N AND W. THESE CLOUDS...AND SHOWERS AND TSTMS STILL ONGOING AT THIS HOUR FROM NEW ENGLAND SW ACROSS WV AND KY...WERE ASSOC WITH APPROACHING FRONTAL ZONE. AM LOOKING FOR A GOOD AMT OF SUNSHINE TODAY BASED ON LATEST TRENDS...ALTHOUGH SOME INCREASE IN CLOUD COVER EXPECTED ACROSS THE NW PORTION OF THE CWA THIS AFTERNOON. UNLIKE PAST DAYS...WHEN SUBSIDENCE AND CAPPING WERE THE RULE...SHOULD HAVE NO PROBLEM DEVELOPING SCT THUNDERSTORMS THIS AFTERNOON OVER AT LEAST WESTERN COUNTIES...ASSOC WITH PRE-FRONTAL TROF...EVIDENT IN SFC CONVERGENCE FIELDS IN THE MODELS. SHOWERS AND THUNDERSTORMS MORE NUMEROUS TONIGHT...AS FRONT SAGS S ACROSS THE CWA. SFC CONVERGENCE AIDED BY DEVELOPMENT OF LOW ALONG THE FRONT OVER MID ATLC...AHD OF SHORT WAVE WHICH APPROACHES TONIGHT FROM THE W. SHORT WAVE ALSO TO PROVIDE ADDED LIFT. SEE NO REASON NOT TO GO WITH LIKELY POPS TONIGHT ACROSS THE CWA. PRECIPITATION SHOULD EXIT THE SE COUNTIES FRI MORNING...AS SHORT WAVE AND ASSOC FRONT EXIT THE COAST. FRI AFTERNOON THROUGH TUE LOOK TO BE GENERALLY COOLER AND DRY. WL FORECAST MOSTLY CLEAR CONDITIONS THROUGH THAT PERIOD...ALTHOUGH WILL HAVE TO BE A LITTLE WARY OF POSSIBLE SC FORMATION PART OF THAT TIME...DEPENDING ON HOW MUCH OF AN ONSHORE COMPONENT TO WINDS SETS UP. SOME POSSIBILITY OF A FROPA NEXT WEDNESDAY...BASED ON LATEST ECMWF AND LAST NIGHTS MRF. NO REASON TO ALTER DAY 7 FORECAST AT THIS POINT...WHICH SUGGESTS MORE CLOUD COVER...BUT CONTINUED DRY CONDITIONS. -------------------------------------------------------------------- .AKQ... MD...SCA CSTL WTRS FM FENWICK ISL TO CHINCOTEAGUE. NC...SCA ATLC COASTAL WATERS N OF CURRITUCK BEACH LIGHT. VA...SCA CSTL WTRS FM CHINCOTEAGUE TO CAPE CHARLES LGT. CULLEN
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-062045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1055 AM EDT THU JUN 6 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING... THE THREAT AREA INCLUDES...THE LOWER MARYLAND EASTERN SHORE...CENTRAL AND EASTERN VIRGINIA...AND NORTHEAST NORTH CAROLINA. THE TIME OF THE SEVERE WEATHER THREAT...IS MAINLY BETWEEN 4 AND 10 PM. SYNOPSIS...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON AHEAD OF A STRONG COLD FRONT DROPPING SOUTHEAST ACROSS THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE...WITH WIND GUSTS UP TO 60 MPH AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. YOU CAN ALSO CHECK OUT OUR WEB SITE AT HTTP://WEATHER.NOAA.GOV/AKQ. CULLEN
The Sterling radar (KLWX), 123 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
17 thunderstorm wind, 3 hail. Local standard time, as filed.
Numerous trees down.
Trees down.
Trees down.
Numerous trees down.
Large trees down.
Large trees down.
Trees down. Trees down in Providence Forge also.
Numerous trees down on Route 631 near Courthouse. Power outages also.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Numerous trees down.
Trees and power lines down.
Trees down on Route 201.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304031, 5304032, 5304035, 5304036, 5304034, 5304033, 5304116, 5304117, 5304118, 5304120, 5304121, 5304125, 5304124, 5304126, 5304119, 5304123, 5304122, 5304127, 5304128, 5304129.